MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. OPEN-OPEN SADDLE PARALLEL DOMINO 5.5 X 5.5MM, 0 DEG; POLARIS SPINAL SYSTEM

ZIMMER BIOMET SPINE INC. OPEN-OPEN SADDLE PARALLEL DOMINO 5.5 X 5.5MM, 0 DEG; POLARIS SPINAL SYSTEM
Catalog Number 14-589607
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Two polaris 4.75 dominos were returned with the pieces reported on 3012447612-2022-00086 through 3012447612-2022-00095, and were also found to have damaged threads.There were no reported patient impacts.This is report two of two for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2022-00157.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed damage to the threading of all the returned devices.There was no damage to the screw drives.Root cause: root cause was unable to be determined.This event could possibly be attributed to inserting the closure tops off-axis and cross threading them, and then continuing to attempt installation on cross-threaded screws.Dhr review: per dhr review, the parts were likely conforming when they left zimvie control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
OPEN-OPEN SADDLE PARALLEL DOMINO 5.5 X 5.5MM, 0 DEG
Common Device Name
POLARIS SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14732708
Report Number3012447612-2022-00158
Device Sequence Number11316129
Product Code NKB
UDI-Device Identifier00880304926189
UDI-Public(01)00880304926189(10)3072011
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K133746
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-589607
Device Lot Number3072011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown